Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 9, 2001, 6:20 PM EDT for McCreary County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2001, 6:20 PM EDT (22:20 UTC)
- Expired
- Aug 9, 2001, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County McCreary County, KY
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 092223 FFWJKL KYC147-100130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 620 PM EDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING UNTIL 930 PM EDT. FOR THE FOLLOWING COUNTY... MCCREARY... NATIONAL WEATHER SERVICE DOPPLER RADAR AT JACKSON ESTIMATES THAT RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE OCCURRING IN THE AREA. ISOLATED AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE. SOME TOWNS NEAR THE HEAVIER RAINS INCLUDE WHITLEY CITY...STEARNS AND BLUE HERON. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS BRIDGES, DIPS, OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. IMMEDIATELY MOVE TO HIGHER GROUND TO ESCAPE RISING WATER. SPOTTERS REPORT THAT WATER IS BEGINNING TO COME UP ONTO THE ROADS NEAR STEARNS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. $$ HALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:30 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 9, 2:30 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT THU AUG 9 2001 ISSUED QUICK UPDATE TO INCLUDE FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA AND TO INCREASE POPS FOR TONIGHT AND TOMORROW. .JKL...FLASH FLOOD WATCH FOR ENTIRE AREA. LCM
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.